Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 21, 2016, 2:34 PM EDT for Meriwether County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 2:34 PM EDT (18:34 UTC)
- Expired
- Aug 21, 2016, 3:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WWUS82 KFFC 211834
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN AUG 21 2016
GAZ053-054-056-067-068-211900-
SPALDING GA-COWETA GA-PIKE GA-FAYETTE GA-MERIWETHER GA-
234 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING...
SOUTHEASTERN COWETA...NORTHWESTERN PIKE...SOUTHEASTERN FAYETTE AND
NORTHERN MERIWETHER COUNTIES UNTIL 300 PM EDT...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR LUTHERSVILLE...OR 11
MILES SOUTHEAST OF NEWNAN...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...SENOIA...GRANTVILLE...WOODBURY...LUTHERSVILLE...BROOKS...
MORELAND...SHARPSBURG...TURIN...HARALSON...LONE
OAK...GAY...ZETELLA... DIGBEY...WOOSTER...HOLLONVILLE...HIGHLAND
MILLS...ROCKY MOUNT...VAUGHN AND ALVATON.
LAT...LON 3335 8472 3329 8426 3298 8459 3316 8486
3320 8486 3320 8487 3321 8487 3321 8486
3322 8486 3322 8487
TIME...MOT...LOC 1833Z 274DEG 25KT 3324 8468
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 1:35 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 21, 1:35 PM EDT, 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 135 PM EDT SUN AUG 21 2016 .UPDATE... Made a few adjustments to the Sky/POP grids and hourly temperatures and dew points for today. No fundamental changes to the previous overall trends or themes...just a few tweaks to fit current and expected trends. 20 && .PREV DISCUSSION... /Issued 705 AM EDT SUN AUG 21 2016/ PREV DISCUSSION... /Issued 405 AM EDT SUN AUG 21 2016/ SHORT TERM /Today through Monday/... An approaching cold front is expected to move into n GA this afternoon. With ample moisture and increasing daytime instability...there will be plenty for the development of scattered to numerous showers and thunderstorms today. Short wave energy will also likely aid convection over n GA as well. Numerous showers and storms(60-70% pops) will cover much of n and portions of w central GA today today with scattered showers and storms(30-50% pops) for the rest of the area. The front will make slow progress across central GA tonight into Monday and likely become stationary across the central-s Ga area later Monday. Chances for showers and storms will diminish during the evening to early morning hours tonight. The models are somewhat inconsistent with how far to taking the drying for Monday. As a compromise...I have left pops over portions of central Ga for mainly Monday afternoon. This will depend how far s the front and low level drying gets. The pops for Monday may Not be far enough n over central GA as the upper level flow holds moisture farther n over the area. Forecast high temperatures are running near normal today and Monday. Forecast low temperatures are running near normal tonight with the coolest temperatures over the counties farther n. Overall confidence is medium to high. BDL LONG TERM /Monday Night through Saturday/... Models in general agreement with the long term solution. The H5 high will hold over the southeast through the long term although it will weaken. At the surface a ridge of high pressure will nose into the state bringing slightly drier air into the CWA. While the drier air will not eliminate the chances of diurnal thunderstorm activity...it will diminish it somewhat with slight chance to low end chances of convection each afternoon and evening. Max temperatures will remain at or just slightly higher than normal...however overnight lows will be a little cooler than normal due to the slightly drier air. 17 && AVIATION... 18Z Update... VFR conditions are expected to predominate across the area outside of convection through 06Z. Will see some local to scattered MVFR or lower visibilities developing between 06Z and 14Z...mainly across central Georgia. Although isolated convection is possible across all of north and central Georgia at any time through 06Z...the best coverage will be between 18Z and 02Z. Isolated to scattered convection will be possible across central Georgia through 18Z tomorrow. West winds 7-12kt through 00Z...becoming northwest 3-6kt after. will likely see a period of northeast winds 4-8kt between roughly 12Z and 18Z tomorrow. //ATL Confidence...18Z Update... Medium confidence all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 69 90 70 / 50 40 10 5 Atlanta 89 70 89 71 / 60 40 10 5 Blairsville 82 62 83 61 / 70 30 5 5 Cartersville 87 66 88 66 / 70 30 10 5 Columbus 90 73 92 72 / 60 40 50 20 Gainesville 87 67 87 69 / 70 40 5 5 Macon 92 72 93 73 / 50 40 30 10 Rome 86 66 87 65 / 70 20 5 5 Peachtree City 89 69 89 69 / 60 40 20 5 Vidalia 95 75 94 75 / 30 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....39 AVIATION...20
Hazardous weather outlook, Aug 21, 11:07 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 AM EDT SUN AUG 21 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1107 AM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... WITH AN ISOLATED STORM POSSIBLE OVERNIGHT. WEATHER HAZARDS EXPECTED... A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY THROUGH SATURDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 2:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN AUG 21 2016
GAZ053-054-056-067-068-211900-
SPALDING GA-COWETA GA-PIKE GA-FAYETTE GA-MERIWETHER GA-
234 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING...
SOUTHEASTERN COWETA...NORTHWESTERN PIKE...SOUTHEASTERN FAYETTE AND
NORTHERN MERIWETHER COUNTIES UNTIL 300 PM EDT...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR LUTHERSVILLE...OR 11
MILES SOUTHEAST OF NEWNAN...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...SENOIA...GRANTVILLE...WOODBURY...LUTHERSVILLE...BROOKS...
MORELAND...SHARPSBURG...TURIN...HARALSON...LONE
OAK...GAY...ZETELLA... DIGBEY...WOOSTER...HOLLONVILLE...HIGHLAND
MILLS...ROCKY MOUNT...VAUGHN AND ALVATON.
LAT...LON 3335 8472 3329 8426 3298 8459 3316 8486
3320 8486 3320 8487 3321 8487 3321 8486
3322 8486 3322 8487
TIME...MOT...LOC 1833Z 274DEG 25KT 3324 8468The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Aug 20, 8:27 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| Aug 21, 3:55 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 35 min |
| Aug 21, 4:11 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Aug 21, 4:35 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Aug 21, 4:37 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Aug 21, 4:51 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Aug 21, 5:14 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 31 min |
| Aug 21, 5:17 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 28 min |
| Aug 21, 7:10 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.